Q. What does the presence of starch in the stool indicate?

Answered by Dr. Prashant Kumar Singh and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Complete Stool Examination or Diarrhea? We have medical experts to help you right away. Ask a Doctor Now »
Image: What does the presence of starch in the stool indicate?

Hi doctor,

We had a stool test for my 2.5 year old daughter. The result reported presence of starch granules in the stool and the stool pH is acidic 6. What does it mean?


Related Questions:
Why am I having indigestion, incomplete stool evacuation and abdomen swelling?
How can loose stools and a lot of gas released from the anus be treated?
My baby often has loose stools. What medicines should I give him?
 

Dr. Prashant Kumar Singh
MBBS., MD PAEDIATRICS
Child Health, Paediatrics, Pediatric Allergy/Asthma Specialist

Hello,

Welcome to icliniq.com.

  • I would be more interested in knowing the complaints of your daughter and the symptoms rather than the report findings.
  • By seeing the stool report, I can just guess that your baby is suffering from loose stools.
  • Since you have asked particularly about the report I shall answer about it.
  • Generally, starch granules are seen in the stool if there is indigestion, which happens in diarrhea.
  • Normally, the pH of the stool should be alkaline or slightly acidic that is more than 7 to 7.7.
  • The stool becomes acidic when there is lactose intolerance that means lactose is a substance in the milk and the body is intolerant in digesting the milk.
  • Lactose intolerance is a temporary phenomenon seen in children with loose stools and that is the reason for our advice to stop giving milk and milk products for children with loose stools.
  • I suggest you not to worry about the report findings as they are temporarily abnormal. Once the child is off the condition, then she will be normal.

For further information consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Antibiotic-Associated Diarrhea (AAD)
Article Overview: Antibiotics cause diarrhea due to infection by antibiotic-resistant pathogens such as Staphylococcus aureus, Clostridium difficile, Candida albicans, Salmonella, Clostridium perfringens type A, Klebsiella oxytoca, etc. CDAD (Clostridium difficile-associated disease) is responsible for 15 to 25 % of cases of AAD.  Read Article »
Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of ...  Read Article »
 
Why am I having diarrhea following constipation for a long time?
Query: Hi doctor, I am having a slightly upset stomach with bloating for the past four months. I thought I had a bug. Two weeks later, it seemed much better. However, my bowel movements did not return to normal. I had mostly constipation for about a month (even though my stomach did not feel as upset anym...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Your history fits into the acid peptic disease. I do not find any sign of cancer over here (attachment removed to protect patient identity). I would recommend you the following. A combination of Pantoprazole and Domperidone once daily for a few days. A good probiotic, t...  Read Full »
 
I have acidity and indigestion problem. What to do?
Query: Hi doctor, I am a 27 year old male, who weighs 62 kg. My stomach is swollen, and it feels as if it is filled with gas. I also have low appetite, acidity, and indigestion. I used to chew tobacco from a long time, but I quit it recently. I am an occasional drinker, and I am fond of spicy foods. I am...  Read Full »
Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post. You are suffering from an acid peptic disease, for which you are taking Famotidine at present. Also, your stomach is bloated as mentioned in your post. So you have features of IBS (irritable bowel syndrome), and I would suggest you take a com...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »